Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
veelabrothel

Clear...but At What Price?

Recommended Posts

Long story short, I got put on a prescription NSAID for an injury (diclofenac sodium or Voltaren) and in addition to helping with pain, it keeps my skin pretty much perfect. Now I don't need it for pain any longer but I continue to take it because apparently I'll risk ulcers and stomach bleeding to have nice skin. I started taking it in the beginning of July, stopped for a while, then started again about two weeks ago when I got a zit I could tell was going to be a bad one. I should have stopped after a few days, but if I keep taking it I don't get anything in the first place.

I have a long history with acne, have taken every prescription under the sun for it, including Accutane. I know my triggers well and have been doing pretty good after having a terrible bout with cystic acne last year. (I believe my first post on here was about that.)

What I want to know is.....well, I guess a reality check. I can't possibly keep this up. NSAIDs have serious side effects. Aleve hurts my stomach after only a day or so. I read that diclofenac sodium is better tolerated than the other NSAIDs and carries less of a risk of stomach bleeding, but that doesn't mean it's all right to take indefinitely.

I already eat a diet rich in anti-inflammatory foods -- lots of spinach, turmeric, green tea, olive oil, etc. -- and I avoid inflammatory foods like nightshades which seem to be my biggest acne trigger anyway. Is there anything I can do to get the benefits I am seeing from this drug without having to continue taking it? (I am also a vegan which is limiting, I know, but after years I have learned this diet seems to work best on my poor stomach.)

Thank you guys so much. I love this board and have learned so much from the people on here!

edit: I just realized that this might be better suited to the nutrition forum, but I have no idea how to move it there....

Edited by veelabrothel

Share this post


Link to post
Share on other sites

What a dilemma man. I recall reading a study on pubmed about NSAIDs and intestinal damage, so I don't think it would be wise to continue taking it. If you've lurked the nutrition forums long enough you probably know about the gut connection to acne, so your NSAID usage may eventually cause acne in the long run.

In the meantime I guess just buckle through it and look for other more viable solutions? You ultimately want a long term solution to your acne, not a short term one with potential side effects.

Share this post


Link to post
Share on other sites

NSAIDS can tear apart your gut and cause it to leak, which can cause even worse skin problems. I'd get off anything like that right away. Your skin will heal if you find the right diet for your body.

Share this post


Link to post
Share on other sites

Interesting..would aspirin have a similar effect? (I'm desperate)

This is kind of what anti-androgens do, except they don't kill your insides.

Anti-androgens mute your receptors so when you get a hormone spike you don't get a faceful of acne as well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×